Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 161030, 8 pages
http://dx.doi.org/10.1155/2013/161030
Research Article

Legendre Wavelets Method for Solving Fractional Population Growth Model in a Closed System

1Faculty of Mathematics, Yazd University, Yazd 89195741, Iran
2Department of Mathematics, University of Salerno, Via Ponte Don Melillo, 84084 Fisciano, Italy
3School of Information Science & Technology, East China Normal University, Shanghai 200241, China

Received 7 August 2013; Accepted 17 August 2013

Academic Editor: Cristian Toma

Copyright © 2013 M. H. Heydari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. H. He, “Nonlinear oscillation with fractional derivative and its applications,” in Proceedings of the International Conference on Vibrating Engineering, vol. 98, pp. 288–291, Dalian, China, 1998.
  2. R. L. Bagley and P. J. Torvik, “A theoretical basis for the application of fractional calculus to viscoelasticity,” Journal of Rheology, vol. 27, no. 3, pp. 201–210, 1983. View at Google Scholar
  3. F. Mainardi, “Fractional calculus: some basic problems in continuum and statistical mechanics,” in Fractals and Fractional Calculus in Continuum Mechanics, A. Carpinteri and F. Mainardi, Eds., vol. 378, pp. 291–348, Springer, New York, NY, USA, 1997. View at Google Scholar · View at MathSciNet
  4. Y. A. Rossikhin and M. V. Shitikova, “Applications of fractional calculus to dynamic problems of linear and nonlinear hereditary mechanics of solids,” Applied Mechanics Reviews, vol. 50, pp. 15–67, 1997. View at Google Scholar
  5. R. T. Baillie, “Long memory processes and fractional integration in econometrics,” Journal of Econometrics, vol. 73, no. 1, pp. 5–59, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. Momani and Z. Odibat, “Numerical approach to differential equations of fractional order,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 96–110, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. A. El-Wakil, A. Elhanbaly, and M. A. Abdou, “Adomian decomposition method for solving fractional nonlinear differential equations,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 313–324, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. N. H. Sweilam, M. M. Khader, and R. F. Al-Bar, “Numerical studies for a multi-order fractional differential equation,” Physics Letters A, vol. 371, no. 1-2, pp. 26–33, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. I. Hashim, O. Abdulaziz, and S. Momani, “Homotopy analysis method for fractional IVPs,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 3, pp. 674–684, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. Das, “Analytical solution of a fractional diffusion equation by variational iteration method,” Computers & Mathematics with Applications, vol. 57, no. 3, pp. 483–487, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. Arikoglu and I. Ozkol, “Solution of fractional integro-differential equations by using fractional differential transform method,” Chaos, Solitons and Fractals, vol. 40, no. 2, pp. 521–529, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. V. S. Ertürk and S. Momani, “Solving systems of fractional differential equations using differential transform method,” Journal of Computational and Applied Mathematics, vol. 215, no. 1, pp. 142–151, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for two-sided space-fractional partial differential equations,” Applied Numerical Mathematics, vol. 56, no. 1, pp. 80–90, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. Z. M. Odibat and N. T. Shawagfeh, “Generalized Taylor's formula,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 286–293, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Y. Li and N. Sun, “Numerical solution of fractional differential equations using the generalized block pulse operational matrix,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1046–1054, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. I. Podlubny, “The Laplace transform method for linear differential equations of the fractional order,” UEF-02-94, Institute of Experimental Physics, Slovak Academy of Sciences, Kosice, Slovakia, 1994. View at Google Scholar
  17. Y. Li and W. Zhao, “Haar wavelet operational matrix of fractional order integration and its applications in solving the fractional order differential equations,” Applied Mathematics and Computation, vol. 216, no. 8, pp. 2276–2285, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. M. Rehman and R. Ali Khan, “The Legendre wavelet method for solving fractional differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 11, pp. 4163–4173, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M. H. Heydari, M. R. Hooshmandasl, F. M. M. Ghaini, and F. Fereidouni, “Two-dimensional legendre wavelets forsolving fractional poisson equation with dirichlet boundary conditions,” Engineering Analysis With Boundary Elements, vol. 37, pp. 1331–1338, 2013. View at Google Scholar
  20. Y. Li, “Solving a nonlinear fractional differential equation using Chebyshev wavelets,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 9, pp. 2284–2292, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. M. H. Heydari, M. R. Hooshmandasl, F. M. M. Ghaini, and F. Mohammadi, “Wavelet collocation method for solving multi order fractional differential equations,” Journal of Applied Mathematics, vol. 2012, Article ID 542401, 19 pages, 2012. View at Publisher · View at Google Scholar
  22. M. H. Heydari, M. R. Hooshmandasl, F. Mohammadi, and C. Cattani, “Wavelets method for solving systems of nonlinear singular fractional volterra integro-differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 19, no. 1, pp. 37–48, 2014. View at Google Scholar
  23. M. R. Hooshmandasl, M. H. Heydari, and F. M. M. Ghaini, “Numerical solution of the one-dimensional heat equation by using chebyshev wavelets method,” Applied and Computational Mathematics, vol. 1, no. 6, Article ID 42401, 19 pages, 2012. View at Publisher · View at Google Scholar
  24. Y. Wang and Q. Fan, “The second kind Chebyshev wavelet method for solving fractional differential equations,” Applied Mathematics and Computation, vol. 218, no. 17, pp. 8592–8601, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. C. Cattani, “Fractional calculus and Shannon wavelet,” Mathematical Problems in Engineering, vol. 2012, Article ID 502812, 26 pages, 2012. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. C. Cattani, “Shannon wavelets for the solution of integrodifferential equations,” Mathematical Problems in Engineering, vol. 2010, Article ID 408418, 22 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. C. Cattani and A. Kudreyko, “Harmonic wavelet method towards solution of the Fredholm type integral equations of the second kind,” Applied Mathematics and Computation, vol. 215, no. 12, pp. 4164–4171, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. C. Cattani, “Shannon wavelets theory,” Mathematical Problems in Engineering, vol. 2008, Article ID 164808, 24 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. J. Biazar and H. Ebrahimi, “Chebyshev wavelets approach for nonlinear systems of Volterra integral equations,” Computers & Mathematics with Applications, vol. 63, no. 3, pp. 608–616, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  31. Y. Shen and W. Lin, “Collocation method for the natural boundary integral equation,” Applied Mathematics Letters, vol. 19, no. 11, pp. 1278–1285, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. C. A. Micchelli and Y. Xu, “Reconstruction and decomposition algorithms for biorthogonal multiwavelets,” Multidimensional Systems and Signal Processing, vol. 8, no. 1-2, pp. 31–69, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. C. A. Micchelli and Y. Xu, “Using the matrix refinement equation for the construction of wavelets on invariant sets,” Applied and Computational Harmonic Analysis, vol. 1, no. 4, pp. 391–401, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. A. Kilicman, A. Zhour, and Z. A. Aziz, “Kronecker operational matrices for fractional calculus and some applications,” Applied Mathematics and Computation, vol. 187, no. 1, pp. 250–265, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. M. H. Heydari, M. R. Hooshmandasl, and F. M. M. Ghaini, “A good approximate solution for lienard equation in a large interval using block pulse functions,” Journal of Mathematical Extension, vol. 7, no. 1, pp. 17–32, 2013. View at Google Scholar
  36. H. Xu, “Analytical approximations for a population growth model with fractional order,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 1978–1983, 2009. View at Google Scholar
  37. K. G. TeBeest, “Numerical and analytical solutions of Volterra's population model,” SIAM Review, vol. 39, no. 3, pp. 484–493, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. F. M. Scudo, “Vito Volterra and theoretical ecology,” Theoretical Population Biology, vol. 2, pp. 1–23, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. K. Parand, A. R. Rezaei, and A. Taghavi, “Numerical approximations for population growth model by rational chebyshev and hermite functions collocation approach: a comparison,” Mathematical Methods in the Applied Sciences, vol. 33, no. 17, pp. 2076–2086, 2010. View at Publisher · View at Google Scholar
  40. A.-M. Wazwaz, “Analytical approximations and Padé approximants for Volterra's population model,” Applied Mathematics and Computation, vol. 100, no. 1, pp. 13–25, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. K. Al-Khaled, “Numerical approximations for population growth models,” Applied Mathematics and Computation, vol. 160, no. 3, pp. 865–873, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. K. Al-Khaled, “Analytical approximations for a population growth model with fractional order,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, pp. 1978–1983.
  43. K. Krishnaveni and S. B. K. Kannan, “Approximate analytical solution for fractional population growth model,” International Journal of Engineering and Technology, vol. 5, no. 3, pp. 2832–2836, 2013. View at Google Scholar